Stabilized Symplectic Embeddings

  • Richard HindEmail author
Part of the Springer INdAM Series book series (SINDAMS, volume 21)


We survey some symplectic embedding results focussing on the case when both domain and range are products of 4-dimensional ellipsoids or polydisks with Euclidean space. The stabilized problems have additional flexibility but some 4-dimensional obstructions persist.



The author is partially supported by grant # 317510 from the Simons Foundation.


  1. 1.
    F. Bourgeois, Y. Eliashberg, H. Hofer, K. Wysocki, E. Zehnder, Compactness results in symplectic field theory. Geom. Topol. 7, 799–888 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    K. Christianson, J. Nelson, Symplectic embeddings of four-dimensional polydisks into balls (2016). arXiv:1610.00566Google Scholar
  3. 3.
    D. Cristofaro-Gardiner, R. Hind, Symplectic embeddings of products. Commun. Math. Helv. (2015). arXiv:1508.02659Google Scholar
  4. 4.
    D. Cristofaro-Gardiner, D. Frenkel, F. Schlenk, Symplectic embeddings of four-dimensional ellipsoids into integral polydiscs. Algebr. Geom. Topol. 17, 1189–1260 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    D. Cristofaro-Gardiner, R. Hind, D. McDuff, The ghost stairs stabilize to sharp symplectic embedding obstructions (2017). arXiv:1702.03607Google Scholar
  6. 6.
    Y. Eliashberg, A. Givental, H. Hofer, Introduction to symplectic field theory, in Geometric and Functional Analysis, GAFA 2000 (Tel Aviv, 1999), Special volume, Part II (2000), pp. 560–673zbMATHGoogle Scholar
  7. 7.
    D. Frenkel, D. Müller, Symplectic embeddings of 4-dimensional ellipsoids into cubes. J. Symplectic Geom. 13, 765–847 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    M. Gromov, Pseudo-holomorphic curves in symplectic manifolds. Invent. Math. 82, 307–347 (1985)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    L. Guth, Symplectic embeddings of polydisks. Invent. Math. 172, 477–489 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    R. Hind, Some optimal embeddings of symplectic ellipsoids. Topology 8, 871–883 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    R. Hind, E. Kerman, New obstructions to symplectic embeddings. Invent. Math. 196, 383–452 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    R. Hind, E. Kerman, New obstructions to symplectic embeddings: erratum. Preprint (2017)Google Scholar
  13. 13.
    R. Hind, S. Lisi, Symplectic embeddings of polydisks. Sel. Math. 21, 1099–1120 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    R. Hind, E. Opshtein, Lagrangian tori in the ball (in preparation)Google Scholar
  15. 15.
    M. Hutchings, Quantitative embedded contact homology. J. Differ. Geom. 88, 231–266 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    D. McDuff, The Hofer conjecture on embedding symplectic ellipsoids. J. Differ. Geom. 88, 519–532 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    D. McDuff, F. Schlenk, The embedding capacity of 4-dimensional symplectic ellipsoids. Ann. Math. 175, 1191–1282 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    E. Opshtein, Maximal symplectic packings of \(\mathcal{P}^{2}\). Compos. Math. 143, 1558–1575 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    A. Pelayo, S.V. Ngọc, The Hofer question on intermediate symplectic capacities. Proc. Lond. Math. Soc. 110, 787–804 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    F. Schlenk, Embedding Problems in Symplectic Geometry. De Gruyter Expositions in Mathematics, vol. 40 (Walter de Gruyter, Berlin, 2005)Google Scholar

Copyright information

© Springer International Publishing AG, a part of Springer Nature 2017

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of Notre DameNotre DameUSA

Personalised recommendations